Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2011, 2:16 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2011, 2:16 PM EDT (18:16 UTC)
- Expired
- Mar 23, 2011, 2:38 PM EDT
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IN, Lawrence County, IN
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823
WUUS53 KIND 231816
SVRIND
INC071-093-231900-
/O.NEW.KIND.SV.W.0014.110323T1816Z-110323T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 300 PM EDT
* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES EAST OF BEDFORD...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LAWRENCE AND WESTERN JACKSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3887 8637 3899 8616 3877 8607 3878 8611
3877 8612 3877 8617 3878 8621 3877 8625
3877 8628 3873 8631 3870 8631 3870 8632
TIME...MOT...LOC 1816Z 257DEG 31KT 3880 8622
WIND...HAIL 60MPH 1.00IN
$$
JK1 follow-up statement
691
WWUS53 KIND 231838 RRB
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
238 PM EDT WED MAR 23 2011
INC071-093-231849-
/O.CAN.KIND.SV.W.0014.000000T0000Z-110323T1900Z/
JACKSON-LAWRENCE-
238 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE AND
WESTERN JACKSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3887 8637 3899 8616 3877 8607 3878 8611
3877 8612 3877 8617 3878 8621 3877 8625
3877 8628 3873 8631 3870 8631 3870 8632
TIME...MOT...LOC 1839Z 257DEG 31KT 3884 8597
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:15 AM EDT, 7 hours 1 minute earlier.
Area forecast discussion, Mar 23, 7:15 AM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 715 AM EDT WED MAR 23 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH CENTRAL INDIANA THIS AFTERNOON AND DRAG A COLD FRONT SOUTHEAST ACROSS CENTRAL INDIANA. THE FRONT COMBINED WITH AN UNSTABLE ATMOSPHERE WILL TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ESPECIALLY THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL MAINLY EAST OF A KOKOMO TO INDIANAPOLIS AND VINCENNES LINE. AS THE FRONT MOVES SOUTHEAST OF CENTRAL INDIANA TONIGHT...IT WILL BECOME COLDER WITH THE POCKETS OF DRIZZLE OR FREEZING DRIZZLE. HIGH PRESSURE WILL KEEP IT DRY THROUGH THURSDAY NIGHT...BUT THEN ANOTHER SYSTEM WILL SLIDE ACROSS THE GULF STATES AND TENNESSEE VALLEY RESULTING IN LIGHT RAIN OR SNOW FOR THE EARLY WEEKEND...AND ANOTHER SIMILAR SYSTEM WILL BRING CHANCES OF MORE LIGHT RAIN OR SNOW EARLY NEXT WEEK. && .NEAR TERM /TODAY/... CHALLENGE TODAY WILL BE TIMING OF THE COLD FRONT CURRENTLY ACROSS NORTHEASTERN MISSOURI AND EXTENDING SOUTHEAST TO NORTH CENTRAL TEXAS AND ITS RESULTANT WEATHER. MODELS IN PRETTY DECENT AGREEMENT NOW ON MOVING THE LATTER OF A DOUBLE BARREL SURFACE LOW PRESSURE CENTER TO AROUND KOKOMO AROUND 18Z WITH THE ASSOCIATED TRAILING COLD FRONT EXTENDING SOUTHWEST TO AROUND KOKOMO. IN THE MEAN TIME...WARM FRONT CURRENTLY ACROSS OUR NORTHERN FORECAST AREA WILL BE NORTH OF ALL OF CENTRAL INDIANA. WITH UPSTREAM SATELLITE LOOP AND MODELS INDICATING THE POTENTIAL FOR A GOOD DEGREE OF SUNSHINE AHEAD OF THE FRONT AND THE POTENTIAL OF OVER 1000 J/KG MIXED LAYER CAPE AND STRONG UNI-DIRECTIONAL SHEAR TO AROUND 60 KNOTS FROM 0 TO 6 KM ALONG WITH 500 MILLIBAR TEMPERATURES LESS THAN NEGATIVE 20 DEGREES CELSIUS...CERTAINLY COULD SEE SOME SEVERE WEATHER PER THE SPC DAY 1 SEVERE WEATHER OUTLOOK. ALSO AIDING THE THREAT BE A +135 KNOT 250 MB JET ACROSS THE MIDDLE MISSISSIPPI VALLEY ALONG WITH A 95 KNOT 500 MB JET THAT WILL ENHANCE LIFT ACROSS THE OHIO VALLEY. ON THE NEGATIVE SIDE...LOW LEVEL MOISTURE WILL BE LACKING A BIT WHICH IS SHOWING UP AS HIGH LFC AND LCL VALUES THIS AFTERNOON...THIS DESPITE THE FACT THAT HODOGRAPHS WERE CURVED WITH STRONG UNI-DIRECTION SHEAR. THUS...THINK ANY SPLITTING SUPERCELLS AND RESULTANT TORNADOES WILL LIKELY BE SOUTHEAST OF CENTRAL INDIANA ACROSS EASTERN KENTUCKY AND SOUTHERN OHIO IN THE MODERATE RISK AREA WHERE LOW LEVEL MOISTURE IS BETTER IN CLOSER PROXIMITY TO A 35 TO 40 KNOT JET. THE ACTIVITY WILL DIMINISH FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AS THE FRONT CONTINUES TO DROP SOUTHEAST BUT LEFT THUNDERSTORMS IN THE NORTHWEST WITH SOME CAPE TRAILING THE FRONT. JUST DONT EXPECT ANY SEVERE THERE. ALSO...DONT EXPECT FLOODING TO BE A PROBLEM WITH FAST STORM MOTIONS AND LOW PRECIPITABLE WATER. WENT A FEW DEGREES WARMER THAN GUIDANCE BASED ON SATELLITE TRENDS INDICATING LOTS OF SUNSHINE THIS MORNING AND ALL OF CENTRAL INDIANA SPENDING SEVERAL HOURS IN THE WARM SECTOR. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... MODEL THICKNESSES...SOUNDINGS AND BUFKIT WERE ALL FAVORING DRIZZLE THIS EVENING TURNING TO FREEZING DRIZZLE OVERNIGHT AS TEMPERATURES FALL BELOW FREEZING SAVE FOR OUR FAR SOUTHEASTERN TIER. JUST LIKELY NOT ENOUGH LIFT...DEEP OR COLD ENOUGH MOIST LAYER FOR ICE CRYSTAL FORMATION. HIGH PRESSURE WILL START BUILDING IN FROM THE PLAINS ON THURSDAY WHICH SHOULD ALLOWING FOR CLEARING SKIES BUT STILL COLD TEMPERATURES. MODELS ARE NOW SLOWER WITH THE NEXT PRECIPITATION MAKER WHICH WILL BE AN OVERRUNNING EVENT AS A SYSTEM MOVES INTO THE SOUTHERN PLAINS ON FRIDAY AND EVENTUALLY ACROSS THE LOWER MISSISSIPPI VALLEY AND TENNESSEE VALLEY. SO WILL LOWER POPS ON FRIDAY AND WOULDNT BE SURPRISED TO SEE A POTENTIAL RAIN AND SNOW MIX HOLD OFF UNTIL FRIDAY NIGHT OR LATER. WENT COLDER ON TEMPERATURES TONIGHT PER THE MODELS WHICH ARE CLOSE AND LOOK REASONABLE BASED ON LOW LEVEL THERMAL PROGS...SOUNDINGS AND CLOUD COVER. MEANWHILE...THURSDAY AND THURSDAY NIGHT WENT WITH THE NOT AS COLD GFS AS THE NAM SEEMED TO BE OVERDOING IT. && .LONG TERM /FRIDAY NIGHT THROUGH NEXT TUESDAY/... ENSEMBLE DATA ARE IN COMING INTO BETTER AGREEMENT ON THE WEATHER PATTERN IN THE LONG TERM. CHILLY AND UNSETTLED WEATHER EXPECTED AS AN OMEGA BLOCK DEVELOPS OVER THE ROCKIES. THE NORTHERN STREAM WILL BRING IN COOL AIR...WHILE A PROGRESSIVE AND ACTIVE SOUTHERN STREAM UNDERCUTTING THE BLOCK WILL BRING OCCASIONAL DISTURBANCES INTO THE AREA. THE DATA ARE BEGINNING TO KEY IN ON ONE SYSTEM AFFECTING THE AREA OVER THE WEEKEND...AND ANOTHER EARLY NEXT WEEK. TIMING ON THE SYSTEM EARLY NEXT WEEK A LITTLE MORE IN DOUBT. JUST ABOUT ALL OF THE ENSEMBLE MEMBERS KEEP THE GENERAL TRACK OF THE SURFACE SYSTEMS SOUTH OF THE OHIO RIVER. WILL CONTINUE TO KEEP POPS IN THE FORECAST FOR FRIDAY NIGHT INTO SATURDAY NIGHT WITH THE FIRST SYSTEM. ENSEMBLES ARE COMING INTO BETTER AGREEMENT THAT SUNDAY...SUNDAY NIGHT...AND POSSIBLY MONDAY MAY BE DRY. WILL TAKE OUT THE POPS FOR SUNDAY...BUT WILL THEM IN ON MONDAY FOR NOW. POPS WILL ALSO BE ADDED FOR MONDAY NIGHT AND NEXT TUESDAY. LONG RANGE MODEL DATA SUGGEST THICKNESSES MAY BE LOW ENOUGH FROM TIME TO TIME FOR THE POSSIBILITY OF SNOW WITH BOTH OF THE ANTICIPATED SYSTEMS. && .AVIATION.../DISCUSSION FOR THE 23/12Z TAFS/... VFR THROUGH THE FIRST 10-12 HOURS OF THE PERIOD. POTENT AND COMPLEX SYSTEM WILL BE PUSHING THROUGH THE SITES DURING THIS PACKAGE. WINDS AND POSSIBLE THUNDERSTORMS WILL HAVE THE MOST IMPACT EARLY...FOLLOWED BY MVFR CEILINGS AND CONTINUED GUSTY WINDS LATE. ALREADY SEEING GUSTS AROUND 25KT IN PLACES THIS MORNING. FORECAST SOUNDINGS INDICATE POTENTIAL FOR VERY STRONG GUSTS THIS AFTERNOON. HAVE INSERTED 35KT GUSTS AFTER 15Z ALL SITES. WINDS WILL VEER TO NORTHWEST BY LATE IN THE PERIOD BUT SHOULD REMAIN GUSTY OVERNIGHT...22-25KT. HAVE INSERTED VCTS/CB ALL SITES AFTER 15Z AS FORECAST SOUNDINGS INDICATE AMPLE INSTABILITY...AND THERE ARE ALREADY NUMEROUS OUTFLOW BOUNDARIES IN THE AREA TO SERVE AS POTENTIAL TRIGGERS. BEST POSSIBILITY MAY BE ALONG THE FRONT IN EARLY AFTERNOON...BUT COULD HAVE THUNDERSTORMS ONGOING BY THAT TIME. POST FRONTAL CEILINGS SHOULD DROP QUICKLY INTO MVFR CATEGORY...WITH THE POTENTIAL FOR IFR AT TIMES...BUT LEFT OUT DUE TO UNCERTAINTY AT THE MOMENT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....JAS AVIATION...NIELD
Hazardous weather outlook, Mar 23, 3:46 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 346 AM EDT WED MAR 23 2011 INZ038>042-045>049-052>057-062>065-072-241000- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 346 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THEM COULD BE SEVERE ESPECIALLY DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN IS POSSIBLE ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THIS AFTERNOON. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-241000- VERMILLION-PARKE-VIGO- 346 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THIS AFTERNOON. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061-068>071-241000- GREENE-DAVIESS-MARTIN-LAWRENCE-JACKSON- 346 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THEM COULD BE SEVERE ESPECIALLY DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN IS POSSIBLE ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-241000- SULLIVAN-KNOX- 346 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-036-241000- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY- 346 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THIS AFTERNOON. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-037-241000- CLINTON-HOWARD-BOONE- 346 AM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THEM COULD BE SEVERE ESPECIALLY DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN IS POSSIBLE ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THIS AFTERNOON. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Mar 23, 12:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EDT WED MAR 23 2011
INZ067-068-231730-
DAVIESS-KNOX-
1258 PM EDT WED MAR 23 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS AND EASTERN KNOX
COUNTIES UNTIL 130 PM EDT...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHWEST OF WASHINGTON...OR 12 MILES
NORTHEAST OF VINCENNES...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PLAINVILLE AROUND 110 PM EDT...
ODON AROUND 125 PM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3878 8739 3891 8695 3890 8692 3881 8691
3881 8693 3873 8694 3869 8737
TIME...MOT...LOC 1658Z 257DEG 35KT 3875 8729
MRD/JKLocal storm report, Mar 23, 1:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
154 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL WILLIAMS 38.80N 86.65W
03/23/2011 E1.00 INCH LAWRENCE IN CO-OP OBSERVER
&&
EBREONThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:58 PM EDT | Special Weather Statement | IND | Daviess | 32 min |
| Mar 23, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 40 min |
| Mar 23, 1:20 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 40 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 33 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 48 min |
| Mar 23, 1:48 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 42 min |
| Mar 23, 1:48 PM EDT | Tornado Warning | IND | Decatur, Rush, Shelby | 42 min |
| Mar 23, 2:03 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 42 min |
| Mar 23, 2:10 PM EDT | Tornado Warning | IND | Jackson | 35 min |
| Mar 23, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 35 min |
| Mar 23, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| Mar 23, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 11 min |
| Mar 23, 6:20 PM EDT | Special Weather Statement | IND | Tipton | 40 min |
| Mar 23, 6:27 PM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| Mar 23, 6:35 PM EDT | Special Weather Statement | IND | Delaware | 40 min |
| Mar 23, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 51 min |
| Mar 23, 6:42 PM EDT | Special Weather Statement | IND | Fountain | 48 min |
| Mar 23, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Vermillion | 45 min |
| Mar 23, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Madison | 25 min |
| Mar 23, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 34 min |
| Mar 23, 7:08 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 32 min |
| Mar 23, 7:12 PM EDT | Tornado Warning | IND | Montgomery | 33 min |
| Mar 23, 7:21 PM EDT | Special Weather Statement | IND | Parke | 39 min |
| Mar 23, 7:25 PM EDT | Tornado Warning | IND | Montgomery | 21 min |
| Mar 23, 7:29 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 40 min |
| Mar 23, 7:36 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 30 min |
| Mar 23, 7:41 PM EDT | Special Weather Statement | IND | Randolph | 49 min |
| Mar 23, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 23 min |
| Mar 23, 7:56 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.